Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 76, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 15, 2012, 5:27 PM EDT for 4 counties in North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2012, 5:27 PM EDT (21:27 UTC)
- Expired
- Aug 15, 2012, 5:54 PM EDT
- In force
- 27 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Carteret County, NC, Craven County, NC, Jones County, NC, Onslow County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2363 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS52 KMHX 152127
SVRMHX
NCC031-049-103-133-152215-
/O.NEW.KMHX.SV.W.0076.120815T2127Z-120815T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
527 PM EDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CARTERET COUNTY IN EASTERN NORTH CAROLINA
SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MAYSVILLE...OR 10 MILES NORTHEAST OF PINEY
GREEN...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KUHNS...STELLA...
GREAT LAKE...
LONG LAKE...
ELLIS LAKE...CAMP BRYAN...
NEWPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3468 7692 3470 7691 3470 7685 3472 7686
3472 7688 3470 7696 3483 7731 3498 7728
3491 7675 3472 7681 3472 7685 3470 7684
3471 7681 3468 7682 3468 7689
TIME...MOT...LOC 2126Z 286DEG 19KT 3487 7721
$$2 follow-up statements
110
WWUS52 KMHX 152144
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
544 PM EDT WED AUG 15 2012
NCC133-152153-
/O.CAN.KMHX.SV.W.0076.000000T0000Z-120815T2215Z/
ONSLOW NC-
544 PM EDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONSLOW COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3468 7692 3470 7691 3470 7685 3472 7686
3472 7688 3470 7696 3478 7714 3496 7712
3491 7675 3472 7681 3472 7685 3470 7684
3471 7681 3468 7682
TIME...MOT...LOC 2143Z 286DEG 19KT 3484 7710
$$
NCC031-049-103-152215-
/O.CON.KMHX.SV.W.0076.000000T0000Z-120815T2215Z/
CARTERET NC-JONES NC-CRAVEN NC-
544 PM EDT WED AUG 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN CRAVEN...SOUTHEASTERN JONES AND WEST CENTRAL
CARTERET COUNTIES...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KUHNS...
OR 13 MILES WEST OF HAVELOCK...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GREAT LAKE...LONG
LAKE...ELLIS LAKE...LITTLE LAKE...CAMP BRYAN...BROAD CREEK...CHERRY
POINT AIR STATION...BACHELOR...WILDWOOD...SALTER PATH...NORTH
HARLOWE...PINE KNOLL SHORES...NEWPORT AND INDIAN BEACH.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3468 7692 3470 7691 3470 7685 3472 7686
3472 7688 3470 7696 3478 7714 3496 7712
3491 7675 3472 7681 3472 7685 3470 7684
3471 7681 3468 7682
TIME...MOT...LOC 2143Z 286DEG 19KT 3484 7710
$$
26751
WWUS52 KMHX 152154
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
554 PM EDT WED AUG 15 2012
NCC031-049-103-152204-
/O.CAN.KMHX.SV.W.0076.000000T0000Z-120815T2215Z/
CARTERET NC-JONES NC-CRAVEN NC-
554 PM EDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAVEN...
SOUTHEASTERN JONES AND WEST CENTRAL CARTERET COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3468 7692 3470 7691 3470 7685 3472 7686
3472 7688 3470 7696 3478 7714 3496 7712
3491 7675 3472 7681 3472 7685 3470 7684
3471 7681 3468 7682
TIME...MOT...LOC 2154Z 286DEG 19KT 3482 7703
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:37 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 15, 4:37 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 437 PM EDT WED AUG 15 2012 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TONIGHT. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY AND FRIDAY. ANOTHER FRONT WILL MOVE IN LATE FRIDAY AND REMAIN STATIONARY ACROSS THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE FRONT WILL SLOWLY DRIFT OFFSHORE TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SEVERE WEATHER THREAT WILL CONTINUE TO BE ELEVATED LATE THIS AFTERNOON AND EVENING ACROSS EASTERN NC. A SHORT WAVE TROF WILL BE CROSSING THE REGION WHICH IN COMBINATION WITH AFTERNOON HEATING WILL LEAD TO STRONG INSTABILITY WITH CAPES OF UP TO 3K J/KG. BULK SHEAR HAS HAS BEEN WEAK THUS FAR THIS AFTERNOON BUT IS EXPECTED TO INCREASE AS MID LEVEL SHORT WAVE AND SFC FRONT TRACKS THROUGH THE FCST AREA DURING THE REMAINING AFTN HOURS AND INTO THE EVENING. WBZS ARE RELATIVELY HIGH BUT LARGE HAIL MAY ALSO BE A RESULT OF STRONG UPDRAFTS IN THE STRONGEST STORMS. ALSO AN ISOLATED TORNADO THREAT EXISTS ESPECIALLY NEAR ANY WEAK SFC WAVES THAT DEVELOP ALONG THE FRONT PER WEAK VERTICAL WIND SHEAR PROFILES. HEAVY DOWNPOURS AND ANTECEDENT WET GROUND WILL LEAD TO A LOW RISK FLOOD THREAT LATE THIS AFTERNOON AND EVENING...ESPECIALLY IN POOR DRAINAGE AREAS. STORMS WILL MOVE ALONG RELATIVELY QUICKLY SO WIDESPREAD FLOODING NOT EXPECTED. STORMS WILL BE WEAKENING WITH LOSS OF INSOLATION DURING THE MID TO LATE EVENING. WILL SEE WEAKENED CONVECTION LINGERING ALONG COASTAL AREAS THRU MIDNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... SHORT WAVE RIDGE AND WEAK SFC HIGH PRES BUILD INTO THE AREA ON THURSDAY. WEAK SUBSIDENCE AND DRYING SHUD LIMIT PRECIP CHANCES BUT SHUD BE ENHANCED CU PARTICULARLY ON THE SEABREEZE BNDRY DURING THE AFTN. LOW LEVEL THICKNESSES SUPPORT HIGHS IN THE UPPER 80S TO NEAR 90 INLAND WITH MID 80S AT THE BEACHES. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AS OF 315 PM WED...NO SIG CHANGES NEEDED TO EXTENDED FORECAST AT THIS TIME. OVERALL EXPECT QUIET CONDITIONS THU NIGHT THROUGH FRI WITH MINIMAL PRECIP CHANCES AS HIGH PRESSURE REMAINS THE PRIMARY FEATURE. LOW LEVEL THICKNESS VALUES AND SUNNY SKIES SUPPORT HIGH TEMPS IN THE UPPER 80S TO LOW 90S. MODELS IN GOOD AGREEMENT WITH A COLD FRONT APPROACHING THE REGION SAT THEN STALLING OVER THE NC COAST INTO EARLY NEXT WEEK. LOW LEVEL MOISTURE WILL INCREASE FRIDAY NIGHT INTO THE WEEKEND. GOOD CHANCE OF SHOWERS/TSTMS EXPECTED SAT AFTERNOON/EVENING AND THEN AGAIN SUN AFTERNOON/EVENING WITH PEAK HEATING. ISOLATED STRONG STORMS WILL BE POSSIBLE. WILL KEEP 40 POPS FOR NOW. AT THIS TIME UNCERTAINTY STILL REMAINS REGARDING EXACT LOCATION OF BOUNDARY MON INTO TUE SO WILL CONTINUE SLIGHT CHANCE POPS FOR NOW. UPPER TROUGH WILL MOVE INTO THE EASTERN US EARLY NEXT WEEK THROUGH MID WEEK RESULTING IN CLOUDY CONDITIONS AND TEMPS SLIGHTLY BELOW NORMAL...GENERALLY LOW TO MID 80S. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /THROUGH THURSDAY/... AS OF 2 PM WED...MVFR CONDITIONS EXPECTED BTW 20Z UNTIL 03Z. APPROACHING COLD FRONT WITH ITS ASSOCIATED UPPER LEVEL ENERGY WILL MOVE THROUGH THE AREA TONIGHT. THUNDERSTORMS HAVE THE POTENTIAL THREAT TO PRODUCE STRONG WINDS BETWEEN 20Z THROUGH 03Z AHEAD OF FRONT AND INCLUDED VCTS FOR ALL TAF SITES. STORMS COULD PRODUCE BRIEF MVFR CEILINGS FOR SITES. EXPECT THUNDERSTORMS TO MOVE EAST AFTER 03Z AND WILL EXPECT CONDITIONS TO IMPROVE TO VFR. LAMP GUIDANCE AND SOUNDING HAVE INDICATED MVFR VISIBILITY FOR PGV AND ISO SITES AFTER 07Z. BY THURSDAY MORNING...FOG SHOULD MIX OUT AS HIGH PRESSURE START TO MOVE IN FROM THE WEST. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/ AS OF 315 PM WED...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH MUCH OF THE PERIOD. PATCHY FOG WILL BE POSSIBLE FRI MORNING. LOW LEVEL MOISTURE WILL INCREASE FRI NIGHT THROUGH THE WEEKEND...AS COLD FRONT APPROACHES THE REGION SAT THEN STALLS ALONG THE NC COAST THROUGH MONDAY. SUB-VFR CONDITIONS WILL BE POSSIBLE SAT THROUGH MON WITH GOOD CHANCES OF SHOWERS AND TSTMS. && .MARINE... SHORT TERM /THROUGH THURSDAY/... SOUTHWEST WINDS WILL PEAK IN THE 15 TO 20 KT RANGE IN THE PREFRONTAL FLOW THIS EVENING. SEAS MAINLY 2 TO 4 FT. WINDS WILL GRADUALLY DIMINISH IN A WEAK NORTHERLY FLOW BEHIND THE FRONT LATER TONIGHT. WINDS WILL BECOME LIGHT WITH VARIABLE WIND DIRECTIONS AS HIGH PRESSURE MOVES OVER THE WATERS DURING THU AFTN WITH SEAS SUBSIDING TO 1-3 FT. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 315 PM WED...GOOD BOATING CONDITIONS EXPECTED THROUGH THE PERIOD. AT THIS TIME EXPECT FRONTAL BOUNDARY TO APPROACH THE WATERS SATURDAY...THEN LIKELY STALL ALONG THE NC COAST THROUGH EARLY NEXT WEEK. UNCERTAINTY REMAINS UNCERTAIN REGARDING WHERE FRONT EXACTLY SETS UP...BUT OVERALL EXPECT WINDS TO REMAIN AOB 15KT AND SEAS 2-4FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...BTC NEAR TERM...BTC SHORT TERM...BTC LONG TERM...CQD/DAG AVIATION...CQD/BM MARINE...BTC/CQD
Hazardous weather outlook, Aug 15, 2:38 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 238 PM EDT WED AUG 15 2012 NCZ029-044>047-079>081-090>095-098-103-104-161845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 238 PM EDT WED AUG 15 2012 ...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Aug 15, 4:11 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT WED AUG 15 2012
NCZ094-152115-
PAMLICO-
411 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO COUNTY THROUGH 515
PM EDT...
AT 411 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MERRITT...OR ABOUT 17 MILES NORTHEAST OF HAVELOCK...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PAMLICO...
WHORTONSVILLE......FLORENCE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3499 7687 3518 7686 3527 7647 3524 7649
3522 7648 3522 7654 3521 7651 3518 7652
3519 7659 3517 7661 3516 7659 3518 7657
3515 7653 3506 7660 3506 7663 3500 7672
TIME...MOT...LOC 2011Z 258DEG 15KT 3510 7670
ASMSpecial weather statement, Aug 15, 4:15 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 PM EDT WED AUG 15 2012
NCZ044-080-090>093-098-152115-
BEAUFORT-CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW-PITT-
415 PM EDT WED AUG 15 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW...
JONES...BEAUFORT...LENOIR AND PITT COUNTIES THROUGH 515 PM EDT...
AT 413 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RIVER ROAD TO QUINERLY TO
GREENEVERS...OR ALONG A LINE EXTENDING FROM RIVER ROAD TO 10 MILES
SOUTH OF AYDEN TO 9 MILES NORTH OF WALLACE...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...VANCEBORO...WYSE
FORK...RICHLANDS...HONOLULU...TRENTON...PLEASANT HILL...FORT
BARNWELL...BEULAVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3538 7751 3561 7677 3557 7670 3542 7677
3544 7682 3545 7691 3548 7699 3544 7696
3546 7692 3543 7688 3543 7684 3539 7679
3480 7754 3479 7812
TIME...MOT...LOC 2013Z 252DEG 20KT 3550 7693 3534 7739
3486 7794
26Local storm report, Aug 15, 4:30 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FUNNEL CLOUD ARAPAHOE 35.02N 76.83W
08/15/2012 PAMLICO NC BROADCAST MEDIA
REPORTED RELAYED BY LOCAL MEDIA OF A FUNNEL CLOUD
SPOTTED NEAR ARAPAHOE
&&
EVENT NUMBER MHX1200425
MCKAUGHANSpecial weather statement, Aug 15, 5:12 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
512 PM EDT WED AUG 15 2012
NCZ092-093-095-098-152215-
CARTERET-CRAVEN-JONES-ONSLOW-
512 PM EDT WED AUG 15 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...ONSLOW...JONES AND
CARTERET COUNTIES THROUGH 615 PM EDT...
AT 512 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DEPPE...OR ABOUT 9 MILES NORTH OF PUMPKIN CENTER...MOVING SOUTHEAST
AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DEPPE...MAYSVILLE...
POLLOCKSVILLE...PELETIER...CAPE CARTERET...HUBERT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3487 7748 3513 7728 3502 7697 3500 7696
3495 7688 3495 7682 3493 7678 3466 7701
3463 7712
TIME...MOT...LOC 2112Z 299DEG 20KT 3488 7730
26Special weather statement, Aug 15, 5:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
518 PM EDT WED AUG 15 2012
NCZ080-081-094-152215-
BEAUFORT-MAINLAND HYDE-PAMLICO-
518 PM EDT WED AUG 15 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT AND
MAINLAND HYDE COUNTIES THROUGH 615 PM EDT...
AT 518 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SLADESVILLE TO REELSBORO...
OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF SWANQUARTER TO 8
MILES NORTHEAST OF JAMES CITY...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SCRANTON...
GERMANTOWN...ROSE BAY...MERRITT...HOBUCKEN...SWINDELL FORK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3532 7615 3536 7625 3531 7628 3539 7634
3534 7642 3543 7640 3540 7646 3522 7648
3518 7658 3508 7659 3514 7699 3538 7672
3534 7655 3543 7654 3542 7668 3545 7657
3552 7657 3553 7593
TIME...MOT...LOC 2118Z 268DEG 24KT 3546 7652 3514 7689
26Special weather statement, Aug 15, 5:25 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 PM EDT WED AUG 15 2012
NCZ044-080-091-152215-
BEAUFORT-LENOIR-PITT-
525 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...LENOIR AND PITT
COUNTIES THROUGH 615 PM EDT...
AT 525 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHELMERDINE...OR ABOUT 6 MILES EAST OF AYDEN...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SHELMERDINE...
CALICO......BELGRADE...WILMAR...CHOCOWINITY...RIVER ROAD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3558 7691 3546 7692 3548 7699 3544 7696
3546 7693 3545 7692 3532 7692 3532 7701
3542 7719 3539 7724 3536 7724 3535 7726
3538 7729 3533 7735 3534 7742 3556 7742
TIME...MOT...LOC 2125Z 277DEG 19KT 3546 7730The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:32 PM EDT | Special Weather Statement | MHX | Duplin | 43 min |
| Aug 15, 4:40 AM EDT | Special Weather Statement | MHX | Tyrrell | 65 min |
| Aug 15, 4:46 AM EDT | Special Weather Statement | MHX | Carteret | 29 min |
| Aug 15, 5:18 AM EDT | Special Weather Statement | MHX | Hyde | 57 min |
| Aug 15, 5:37 AM EDT | Special Weather Statement | MHX | Tyrrell | 53 min |
| Aug 15, 1:29 PM EDT | Tornado Warning | MHX | Craven, Pamlico | 46 min |
| Aug 15, 1:55 PM EDT | Special Marine Warning | MHX | 35 min | |
| Aug 15, 2:04 PM EDT | Special Weather Statement | MHX | Pamlico | 41 min |
| Aug 15, 2:48 PM EDT | Special Weather Statement | MHX | Carteret | 42 min |
| Aug 15, 3:15 PM EDT | Special Weather Statement | MHX | Hyde | 30 min |
| Aug 15, 3:29 PM EDT | Special Weather Statement | MHX | Duplin | 46 min |
| Aug 15, 3:55 PM EDT | Special Weather Statement | MHX | Tyrrell | 65 min |
| Aug 15, 4:11 PM EDT | Special Weather Statement | MHX | Pamlico | 64 min |
| Aug 15, 4:15 PM EDT | Special Weather Statement | MHX | Beaufort, Duplin, Jones, Lenoir | 60 min |
| Aug 15, 5:12 PM EDT | Special Weather Statement | MHX | Jones | 63 min |
| Aug 15, 5:16 PM EDT | Special Marine Warning | MHX | 44 min | |
| Aug 15, 5:18 PM EDT | Special Weather Statement | MHX | Hyde, Pamlico | 57 min |
| Aug 15, 5:25 PM EDT | Special Weather Statement | MHX | Pitt | 50 min |
| Aug 15, 6:19 PM EDT | Special Weather Statement | MHX | Carteret | 41 min |
| Aug 15, 7:19 PM EDT | Special Weather Statement | MHX | Pitt | 41 min |
| Aug 15, 7:29 PM EDT | Special Weather Statement | MHX | Craven | 61 min |
| Aug 15, 7:40 PM EDT | Special Marine Warning | MHX | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.